MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 36IN 2-0 S/A CTB-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 36IN 2-0 S/A CTB-1; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCPB945H
Medical Device Problem Code Failure to Degrade (4084)
Health Effect - Clinical Codes Erythema (1840); Pain (1994); Impaired Healing (2378); Swelling/ Edema (4577)
Date of Event 10/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4) to date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: after investigation, the patient underwent lateral episiotomy repair in the hospital in 2025 (specific procedure date unknown).The surgeon used vcpb945h for suturing the vaginal mucosa and perineal muscle layer during the operation.The intraoperative suturing was operated smoothly.About 20 days after surgery (specific event date unknown), the patient had perineal wound redness, swelling and pain.After examination, the doctor found that the perineal wound had poor healing and the suture was not absorbed.Therefore, the patient was given perineal wound debridement and removal of unabsorbed suture.Afterwards, the wound healing condition was improved.No subsequent adverse event reports were received.The following information was requested, but unavailable: if the suture was removed: was the suture removed in a reoperation procedure? was reoperation necessary to remove the suture and re-close the wound? was the suture trimmed in physician¿s office? was the suture removed in a routine post-op procedure? was the suture removed in a reoperation procedure? was a prescription for steroids or antibiotics issued for the patient's recovery? if so, please provide the medication name, route, and dosage.This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a lateral episiotomy procedure on an unknown date and suture was used.The suture was used to sew vagina during surgery.Around 20 days after perineal lateral incision surgery, the wound was red and swollen, and the suture was not absorbed.Removed the suture and the patient is stable now.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected information: h1, h6 health effect - impact code.Additional information: b1, b2, c1, h6 health effect - clinical codes, the following information was requested but unavailable: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.What was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? surgeon¿s name?.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Corrected information: h6 type of investigation.

Brand Name
VCL+ UD 36IN 2-0 S/A CTB-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23771810
Report Number2210968-2025-13864
Device Sequence Number21473309
Product Code GAM
UDI-Device Identifier10705031056701
UDI-Public(01)10705031056701(17)290228(10)UCMJSC
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCPB945H
Device Lot NumberUCMJSC
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2025
Supplement Date Received by Manufacturer12/10/2025
12/18/2025
Initial Report FDA Received Date12/10/2025
Supplement Report FDA Received Date12/17/2025
12/31/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown